An improved Hardy-Sobolev inequality and its application

Adimurthi, ; Chaudhuri, Nirmalendu ; Ramaswamy, Mythily (2002) An improved Hardy-Sobolev inequality and its application Proceedings of the American Mathematical Society, 130 (2). pp. 489-505. ISSN 0002-9939

PDF - Publisher Version

Official URL:

Related URL:


For Ω⊂Rn, n≥2, a bounded domain, and for 1<p<n, we improve the Hardy-Sobolev inequality by adding a term with a singular weight of the type (1/log(1/|x|))2. We show that this weight function is optimal in the sense that the inequality fails for any other weight function more singular than this one. Moreover, we show that a series of finite terms can be added to improve the Hardy-Sobolev inequality, which answers a question of Brezis-Vazquez. Finally, we use this result to analyze the behaviour of the first eigenvalue of the operator Lμu:=-(div(|∇u|p-2∇u)+μ/|x|p|u|p-2u) as λ increases to (n-p/p)p for 1<p<n.

Item Type:Article
Source:Copyright of this article belongs to American Mathematical Society.
Keywords:Hardy-Sobolev Inequality; Eigenvalue; p-laplacian
ID Code:12063
Deposited On:09 Nov 2010 11:46
Last Modified:16 May 2016 21:28

Repository Staff Only: item control page